Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking Oxetol. Should I take higher dose or will it cause drowsiness?

I have been taking oxetol 600mg fr a year. I abrubtly switched to 300mg when things seemed ok, but then I lost focus and I started taking 450mg after a month, fr 1 month now. This is a critical time as i have important exams, should I take 600mg again as I am restless, or will it affect me via drowsiness. I need a more short term solution as I have important exams immediately. Then later I can consult doctor , who is in another country. thanks and I really need factual advice!!
Asked On : Fri, 30 Nov 2012
Answers:  2 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi Siddhant,
Thanks for posting your query.
There are definitely good drugs which cause much less drowsiness as compared to Oxetol but the time to choose them is not good for you.
All drugs of this group need a slow tapering and slow building, patient may not have ideal response due to individuality. During exams you should not try any change, if you land up in side effects or under effects you would be in hot soup.
Once your exams are over consult a physician for switch over. Meanwhile continue the dose with which you have carried so far.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Answered: Fri, 30 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Rishu Bhanot's  Response
hi there.
first of all you need to mention what are you taking the drug for?there are multiple indications.are you having epilepsy or for anxiety or for trigeminal neuralgia.
see all these antiepileptics and antianxiety drugs need a proper monitoring and blood levels done and should never be stopped or started abruptly without consulting a doctor.even if your doctor is not available find a substitute.otherwise it can lead to rebound phenomenon.anyways taking into consideration you were taking this for anxiety you continue with the dosage and in case you feel too much drowsy you can get your blood sodium levels done or simply take salted food(eg. potato chips) as its one of its side effects.and consult your physician
Answered: Fri, 30 Nov 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor